Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jun 21, 2021, 2:13 PM EDT for Boyle County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 2:13 PM EDT (18:13 UTC)
- Expired
- Jun 21, 2021, 2:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
County Boyle County, KY
The radar
The Louisville radar (KLVX), 100 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1320 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.7
The text
As transmitted.
979
WWUS83 KLMK 211813
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
213 PM EDT Mon Jun 21 2021
KYZ054-055-066-067-211845-
Boyle-Marion-Lincoln-Casey-
213 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINCOLN...
SOUTHEASTERN MARION...BOYLE AND NORTH CENTRAL CASEY COUNTIES...
At 212 PM EDT, a strong thunderstorm was located 11 miles east of
Lebanon, moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Danville, Junction City, Hustonville, Brumfield, Boneyville, Alum
Springs, Caldwell Manor, Milledgeville, Parksville and Forkland.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3748 8467 3746 8511 3760 8516 3763 8506
3763 8503 3764 8503 3770 8484 3770 8481
3772 8479 3771 8474
TIME...MOT...LOC 1812Z 254DEG 30KT 3754 8504
$$
DMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 21, 1:54 PM EDT, 19 minutes earlier.
Area forecast discussion, Jun 21, 1:54 PM EDT, 19 minutes before
Area Forecast Discussion National Weather Service Louisville KY 154 PM EDT Mon Jun 21 2021 .Forecast Update... Issued at 145 PM EDT Mon Jun 21 2021 Quick update to add Severe Thunderstorm Watch 301 basically along and south of the Pkwys in central KY. Seeing a few cells/lines trying to organize, and given warnings that have gone out so far, decided to go ahead issue for the rest of the afternoon. Likely will be able to trim the northern edge of the warnings as the hours progress and that cold front continues to push southeast. Issued at 1140 AM EDT Mon Jun 21 2021 Seeing radar light up this hour...with primary zone along an east- west boundary from near Hartford to Winchester, KY. The western part of this line is intersecting with the cold, which now has cleared our counties in southwest IN. Seeing some post frontal showers as well, which are being enhanced by the upper jet flow across the Midwest. Expect coverage to continue increasing for the next several hours. Latest HREF guidance gives several swatch of 0.5-1.5 inch rainfall over the Commonwealth through this evening...with a few more narrow swaths around 2 inches...in line with previous thinking about flash flood potential. Still will have to watch for training cells, especially given the moisture rich air in place ahead of this cold front. Made some subtle tweaks to the forecast and updated for the afternoon wording. Issued at 950 AM EDT Mon Jun 21 2021 Morning satellite imagery showing some deepening cumulus clouds over Perry county in Indiana and also Harrison and Grayson counties in Kentucky. Expect to see some radar blips here shortly from this activity. Coverage still should increase as we get into the late morning hours with widespread activity this afternoon as a cold front moves into the region. Temperatures are near max values now and with that cold front and those rains expect readings to fall through the afternoon hours. Two main concerns today are severe and flood potential. On the latter, CREST soil moisture shows the most saturated areas as our southeast IN counties and our Bluegrass counties. Fortunately, though they may see the initial wave of convection, the heaviest rainfall is expected this afternoon south of those locations. Flash Flood Guidance is over 2"/hour over the rest of Central Kentucky...so widespread flash flooding is not expected. As for severe potential, we did have a low-level jet across the region this morning, but latest VAD wind profile shows those winds weakening. Latest SPC mesoanalysis has some marginal shear values for organized storms to develop. Will continue to monitor as the day goes along. && .Short Term...(Today and tonight) Issued at 320 AM EDT Mon Jun 21 2021 ...Showers and Storms Expected Today... ...Isolated Damaging Winds and Flash Flooding Possible... Early morning analysis reveals a 998mb sfc low over Wisconsin, with a cold front trailing through northern Illinois and central Missouri. Ahead of the frontal boundary, a 35-45kt southwesterly LLJ extends across the Ohio Valley, evident by the KLVX VAD wind profile which show 40kts at 2-3k ft. The LLJ has also helped keep sfc conditions very warm and humid overnight. KY Mesonet temps currently are in the mid-upper 70s. However at the time of writing this, the SDF urban heat island is in full effect, with the low at KSDF so far this morning being 81F. Aloft, the upper trough and wind field will amplify as the low deepens this morning. The upper level trough should become more neutrally tilted by this evening, resulting in a SW to NE jet streak over the Great Lakes and Ohio Valley regions, and the right entrance region over KY. Sfc low pressure will continue NE as it deepens, eventually into southern Canada by this afternoon. With sfc temps staying in the upper 70s (and localized low 80s) this morning due to the warm conveyor belt/LLJ, we will breach convective temperatures very quickly ahead of the cold front and within the warm sector. Hi-res CAMs suggest we'll see convection initiation ahead of the cold front late morning or very early afternoon (thinking 15-16z), and most likely across southern IN and central KY. Still think the cold front will be located somewhere across southern IN between 12- 15z, so will continue to advertise the highest instability being across central KY and just south of the Ohio River. Despite extensive cloud cover, we should have MLCAPE of 2000+ J/kg. While the instability will be sufficient, model sounding wind profiles remain modest with unidirectional flow throughout the column. SPC does include a 2% TOR risk for our eastern two-thirds of the CWA, which seems to agree with the HRRR wind shear parameters and seems rather marginal. Best chance for any spin up would be when convection is more discrete early on, which is when a small region of 0-1km SRH is at 100 m2/s2 and 0-1 km bulk shear is around 30 kts. As the day goes on, wind profiles become even less supportive for tornadoes. With the unidirectional wind fields expected through the afternoon, upscale growth should lead to a primary threat of damaging winds. Storms should be pushing east of the CWA by late afternoon. Other than the wind threat, PWATs of 1.9-2.0+ inches are among the climate max, which will support torrential rain rates. Storms look to be progressive enough to limit area-wide flooding concerns, but localized flash flooding is possible. Temperature look to peak around noon or so, but as the cold front pushes through the region, temps will fall in the wake. Expect max temps to range from 80F (southern IN) to the mid-upper 80s (Lake Cumberland region). Lingering pops will continue in the wake of the front as the upper trough axis swings through the Midwest and the right entrance region of the upper jet supports some lift. Pops will be exiting the region by Tuesday morning. Storm total QPF ranges from half an inch or less across our southern IN counties, to 1-1.5+ across central KY. Of course, any heavy downpour with a storm will result in localized higher rainfall amounts. .Long Term...(Tuesday through Sunday) Issued at 310 AM EDT Mon Jun 21 2021 Chamber of Commerce weather is expected during the middle of the week with a modifying Canadian air mass. Temps will be well below normal on Tuesday, and gradually recover from there, with highs back near climo on Thursday with rising heights aloft and developing low- level return flow. Friday through the weekend will turn fairly unsettled as an upper trof digs into the Upper Midwest and the Plains, setting up a deep and moisture-rich SW flow into the Ohio Valley. Best chances for showers and storms will be Fri night into Sat as a sfc front tries to push into the Ohio Valley. Additional rounds of showers and storms could follow Sunday as well, given a developing model consensus that the front will hang up. Will have to keep a close eye on QPF as we head through the week, as repeated heavy downpours could easily lead to at least localized flooding. && .Aviation...(18Z TAF Issuance) Issued at 100 PM EDT Mon Jun 21 2021 Cold front near the KSDF terminal now will continue its southeastward progress this afternoon. Seeing storm coverage increase ahead of the front. Expect strong to severe wind gusts with these storms as they pop up over the next few hours. Winds will become more northwesterly behind the front. Conditions should improve rapidly this evening, though some lower ceilings are forecast just east of a BWG/LEX line. Did not go with poor conditions at either site for the overnight, but will have to watch to see if those conditions develop farther west than expected. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...RJS Short Term...CJP Long Term...RAS Aviation...RJS
Hazardous weather outlook, Jun 21, 11:37 AM EDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1137 AM EDT Mon Jun 21 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-221545- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1137 AM EDT Mon Jun 21 2021 /1037 AM CDT Mon Jun 21 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon. A few strong storms are possible, and could produce locally damaging winds and torrential rainfall. Depending on where the heavy rain occurs, localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Multiple waves of thunderstorms will be possible Friday through Sunday. Locations that receive repeated heavy rainfall could see localized flooding. .SPOTTER INFORMATION STATEMENT... Spotters should report any stronger wind gusts as well as heavy rain and flooding reports. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. CJP/RAS
In the hours before
Special weather statement, Jun 21, 1:27 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Louisville KY
127 PM EDT Mon Jun 21 2021
KYZ049-057-211800-
Clark-Madison-
127 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLARK AND NORTHEASTERN
MADISON COUNTIES...
At 126 PM EDT, a strong thunderstorm was located near Westbend. The
storm is moving east at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Winchester, Harris Ferry, Goffs Corner, Rightangle, Vianna, Sewell
Shop, Olivers, Mina, Agawam and Ruckerville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding.
Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3792 8399 3790 8399 3786 8401 3787 8403
3784 8400 3783 8404 3785 8406 3782 8407
3785 8408 3784 8409 3784 8410 3781 8412
3782 8410 3781 8408 3780 8408 3778 8411
3778 8420 3806 8420 3806 8404 3794 8397
TIME...MOT...LOC 1726Z 180DEG 0KT 3792 8403
JDGSpecial weather statement, Jun 21, 1:35 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Louisville KY
135 PM EDT Mon Jun 21 2021
KYZ027-028-053-211830-
Grayson-Hardin-Larue-
135 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LARUE...NORTHEASTERN
GRAYSON AND SOUTHERN HARDIN COUNTIES...
At 135 PM EDT/1235 PM CDT/, a strong thunderstorm was located 8 miles
northeast of Leitchfield, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Elizabethtown, Hodgenville, Lyons, Saint Paul, Eastview, Roanoke,
Hansbrough, Addington Field Airport, Solway and Glendale.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding.
Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3760 8627 3763 8625 3775 8569 3774 8568
3773 8569 3774 8567 3772 8565 3769 8563
3769 8559 3766 8560 3762 8560 3761 8562
3760 8560 3759 8561 3757 8561 3750 8626
3759 8628
TIME...MOT...LOC 1735Z 261DEG 31KT 3755 8616
JDGSpecial weather statement, Jun 21, 1:42 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Louisville KY
142 PM EDT Mon Jun 21 2021
KYZ045-046-054-211830-
Marion-Washington-Nelson-
142 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NELSON...
NORTHWESTERN MARION AND SOUTHERN WASHINGTON COUNTIES...
At 142 PM EDT, a strong thunderstorm was located 8 miles south of
Bardstown, moving east at 35 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Springfield, New Haven, Loretto, Willisburg, Mackville, Burkes
Spring, Dant, Nerinx, Jenkinsville and Holy Cross.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3770 8502 3759 8559 3762 8559 3763 8558
3762 8557 3763 8557 3764 8558 3764 8559
3768 8560 3769 8559 3770 8560 3774 8560
3772 8543 3786 8501
TIME...MOT...LOC 1742Z 261DEG 31KT 3769 8549
JDGSpecial weather statement, Jun 21, 2:09 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Louisville KY
209 PM EDT Mon Jun 21 2021
KYZ041-048-049-057-211845-
Fayette-Jessamine-Clark-Madison-
209 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLARK...
SOUTHEASTERN JESSAMINE...NORTHERN MADISON AND SOUTHEASTERN FAYETTE
COUNTIES...
At 209 PM EDT, a strong thunderstorm was located 8 miles southeast of
Nicholasville, moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Richmond, Nicholasville, Redhouse, Valley View, Jackson Ferry,
Logana, Little Hickman, Hunt, Flanagan and College Hill.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3772 8440 3773 8450 3775 8450 3776 8451
3777 8451 3777 8454 3775 8454 3775 8456
3773 8457 3773 8458 3791 8458 3794 8414
3781 8412 3771 8410
TIME...MOT...LOC 1809Z 254DEG 30KT 3783 8443
DMSpecial weather statement, Jun 21, 2:11 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Louisville KY
111 PM CDT Mon Jun 21 2021
KYZ026-061-211845-
Butler-Ohio-
111 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BUTLER AND
SOUTHEASTERN OHIO COUNTIES...
At 111 PM CDT, a strong thunderstorm was located 11 miles east of
Central City, moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Morgantown, Casey, Beaver Dam, Mchenry, Rockport, Rochester, Monford,
Horse Branch, Mining City and Aberdeen.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3750 8668 3726 8654 3718 8690 3719 8691
3722 8690 3723 8692 3724 8691 3724 8694
3726 8696 3726 8697 3727 8698 3729 8698
3730 8699 3732 8699 3735 8701
TIME...MOT...LOC 1811Z 254DEG 30KT 3728 8692
DMSpecial weather statement, Jun 21, 2:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
213 PM EDT Mon Jun 21 2021
KYZ054-055-066-067-211845-
Boyle-Marion-Lincoln-Casey-
213 PM EDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINCOLN...
SOUTHEASTERN MARION...BOYLE AND NORTH CENTRAL CASEY COUNTIES...
At 212 PM EDT, a strong thunderstorm was located 11 miles east of
Lebanon, moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Danville, Junction City, Hustonville, Brumfield, Boneyville, Alum
Springs, Caldwell Manor, Milledgeville, Parksville and Forkland.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3748 8467 3746 8511 3760 8516 3763 8506
3763 8503 3764 8503 3770 8484 3770 8481
3772 8479 3771 8474
TIME...MOT...LOC 1812Z 254DEG 30KT 3754 8504
DMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:21 AM EDT | Special Weather Statement | LMK | Breckinridge | 24 min |
| Jun 21, 11:42 AM EDT | Special Weather Statement | LMK | Ohio | 48 min |
| Jun 21, 11:48 AM EDT | Special Weather Statement | LMK | Breckinridge | 42 min |
| Jun 21, 12:06 PM EDT | Special Weather Statement | LMK | Clark | 24 min |
| Jun 21, 12:21 PM EDT | Special Weather Statement | LMK | Spencer | 39 min |
| Jun 21, 12:26 PM EDT | Special Weather Statement | LMK | Hardin | 49 min |
| Jun 21, 12:34 PM EDT | Special Weather Statement | LMK | Grayson | 41 min |
| Jun 21, 12:41 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin, Hart | 34 min |
| Jun 21, 12:54 PM EDT | Special Weather Statement | LMK | Nelson, Spencer | 51 min |
| Jun 21, 1:00 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Nelson, Washington | 45 min |
| Jun 21, 1:09 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Bullitt, Grayson, Hardin, Meade, Nelson | 4 hr |
| Jun 21, 1:19 PM EDT | Special Weather Statement | LMK | Anderson, Fayette, Woodford | 41 min |
| Jun 21, 1:27 PM EDT | Special Weather Statement | LMK | Clark | 33 min |
| Jun 21, 1:35 PM EDT | Special Weather Statement | LMK | Hardin | 55 min |
| Jun 21, 1:42 PM EDT | Special Weather Statement | LMK | Washington | 48 min |
| Jun 21, 1:48 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Nelson, Washington | 27 min |
| Jun 21, 1:55 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Jessamine | 25 min |
| Jun 21, 2:09 PM EDT | Special Weather Statement | LMK | Madison | 36 min |
| Jun 21, 2:11 PM EDT | Special Weather Statement | LMK | Ohio | 34 min |
| Jun 21, 2:19 PM EDT | Special Weather Statement | LMK | Grayson | 26 min |
| Jun 21, 2:28 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 15 min |
| Jun 21, 2:30 PM EDT | Special Weather Statement | LMK | Lincoln | 30 min |
| Jun 21, 2:33 PM EDT | Special Weather Statement | LMK | Larue | 27 min |
| Jun 21, 2:38 PM EDT | Areal Flood Advisory | LMK | Butler, Grayson, Ohio | 3 hr |
| Jun 21, 2:41 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 34 min |
| Jun 21, 2:49 PM EDT | Special Weather Statement | LMK | Madison | 41 min |
| Jun 21, 2:58 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 32 min |
| Jun 21, 3:13 PM EDT | Areal Flood Advisory | LMK | Green, Hart, Larue, Marion, Nelson, Taylor | 3 hr |
| Jun 21, 3:20 PM EDT | Special Weather Statement | LMK | Edmonson | 25 min |
| Jun 21, 3:25 PM EDT | Special Weather Statement | LMK | Boyle | 35 min |
| Jun 21, 3:33 PM EDT | Flash Flood Warning | LMK | Boyle, Casey, Marion | 2 hr |
| Jun 21, 3:36 PM EDT | Special Weather Statement | LMK | Metcalfe | 24 min |
| Jun 21, 3:38 PM EDT | Special Weather Statement | LMK | Clinton | 22 min |
| Jun 21, 3:40 PM EDT | Areal Flood Advisory | LMK | Edmonson, Hart, Warren | 3 hr |
| Jun 21, 4:57 PM EDT | Special Weather Statement | LMK | Clinton | 18 min |
| Jun 21, 4:59 PM EDT | Special Weather Statement | LMK | Fayette | 31 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.